advertisement
Question
Posted by: Sam | 2005/12/01

Acne - When on T - the horrible side-effect - HELP

any recommendations on the antibiotics / medication that will help with severe acne & cysts.
Roaccutane was recommended, but apparently there are a lot of side-effects including the price.


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageTransgender advisor

Hi Sam, thanks for posting again here at our forum.

To put you in the bigger picture of the hormones / Testosterone - you must realise what ever your biological age, does not count here so much, as the amount of time you are on T. What I am saying here - let's say for example you are for 2 years on T, then your skin will be more or less like a teenager boy of about 14 years of age. In other words you are having your growing pains now.

Now that we take that in mind, "most" teenage boys have difficulty with acne. And there is no easy solution. I suggest, that you ask a good pharmasist, or a skin specialist, and follow their advice. I don't see why you should specificly need to use Roaccutane, specially with that list of side effects. Maybe also ask a pharmasist or your GP to subscribe you a good skin cleaning kit, as with acne, you need to maybe take special care here.

Advise I can also offer, it will be perfectly fine, to see your GP or a skin doctor or even a skin clinic about this - no need to "declare" anything regarding transitioning etc. Take it matter of factly, remember no medicines they will subscribe will "clash" with the T, as teenagers use the same medicines - that's why I brought in that whole point

Hope you get the help you want.
Liesl

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Tammycdtv | 2005/12/02

And I would suggest you also see a beautician. (Skin care therapist) who can help you with advice on taking care of your skin.

Make sure the therapist you see is CIDESCO registered. :) One piece of advice I have learned from a skin care therapist is never to wash your face with soap - in order to make up for the drying action of most soaps, your skin produces more oil and makes the problem worse.

Hope this helps

Tammy

Reply to Tammycdtv

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement